On a partial regularity up to the boundary of weak solutions to quasilinear parabolic systems with quadratic growth. (English. Russian original) Zbl 0969.35032

J. Math. Sci., New York 101, No. 5, 3385-3397 (2000); translation from Zap. Nauchn. Semin. POMI 249, 20-39 (1997).
The paper under review is concerned with the following quasilinear parabolic systems in a cylinder \(Q=\Omega \times (0,T)\) \((\Omega \subset \mathbb R^{n},n \geq 2)\):
(1) \(\frac{\partial u^{k}}{\partial t}- \frac{\partial}{\partial x_{\alpha}}( A^{\alpha\beta}_{kl}(x,t,u) \frac{\partial u^{l}}{\partial x_{\beta}}) + b^{k} (x,t,u,\nabla u)=0\) \((k= 1, \cdots , N).\)
Here the coefficients \(A^{\alpha \beta}_{kl}\) are uniformly continuous and bounded on \(\overline{Q} \times \mathbb R^{N}\) and satisfy the elliptic condition \[ A^{\alpha \beta}_{kl}(x,t,u)\zeta^{k}_{\alpha}\zeta^{l}_{\beta}\geq \nu |\zeta |^{2} \qquad \forall \zeta \in \mathbb R^{nN} \qquad (\nu \text{ const } > 0) , \] and \(b^{k}\) are Carathéodory functions on \(Q \times \mathbb R^{N} \times \mathbb R^{nN}\) and satisfy the growth condition \[ |b (x,t,u,\zeta)|\leq a|\zeta|^{2}+L\quad \forall (x,t,u,\zeta)\in Q \times \mathbb R^{N} \times \mathbb R^{nN} \] (\(a\)= const \(\geq 0\), \(L=\) const \(> 0\)).
The main result of the paper is as follows. Let \(\partial \Omega \in C^{2}\). Let \(u \in W^{1,1}_{2}(Q; \mathbb R^{N})\cap L^{\infty}(Q; \mathbb R^{N})\) be a weak solution to (1) under Dirichlet or Neumann boundary conditions on \(\partial \Omega \times (0,T)\). Assume that \(2a||u||_{L^{\infty}(Q; \mathbb R^{N})}< \nu\). Then there exists an open set \(Q' \subset\overline{Q} \times (0,T)\) such that \(u\) is Hölder continuous in \(Q'\) and the \((n-\varepsilon)\)-dimensional Hausdorff measure of \((\overline{\Omega} \times (0,T))\setminus Q' \) is zero.


35D10 Regularity of generalized solutions of PDE (MSC2000)
35K50 Systems of parabolic equations, boundary value problems (MSC2000)
35K55 Nonlinear parabolic equations
Full Text: DOI


[1] O. A. Ladyzhenskaya, V. A. Solonnikov, and N. N. Uraltseva,Linear and Quasilinear Equations of Parabolic Type, Providence (1968).
[2] M. Giaquinta and M. Struwe, ”On the partial regularity of weak solutions of nonlinear parabolic systems,”Math. Z.,179, 437–451 (1982). · Zbl 0477.35028
[3] M. Marino and A. Maugeri, ”Partial Hölder continuity of solutions of nonlinear parabolic systems of second order with quadratic growth,”Bolletino U.M.I.,7, 3-B, 397–435 (1989). · Zbl 0687.35024
[4] M. Marino and A. Maugeri, ”Maximum principle for parabolic systems,”St. Petersburg Math. J.,3, No. 6, 1351–1358 (1992). · Zbl 0791.35056
[5] M. Marino and A. Maugeri, ”Regularity for parabolic systems in divergence form,”Methods Real Analysis PDE, No. 14, 63–82 (1992).
[6] M. Marino and A. Maugeri, ”Boundedness result for parabolic systems,”Methods Real Analysis PDE, No. 14, 39–62 (1992).
[7] M. Marino and A. Maugeri, ”L 2,{\(\text{N}\)}-regularity of the spatial derivatives of the solutions to parabolic systems in divergence form,”Ann. Mat. Pura Appl.,164, 275–298 (1993). · Zbl 0810.35034
[8] M. Marino and A. Maugeri, ”A remark on the note: Partial Hölder continuity of the spatial derivatives of the solutions to nonlinear parabolic systems with quadratic growth,”Rend. Sem. Mat.,95 (1996). · Zbl 0990.35062
[9] J. Naumann and J. Wolf, ”Interior differentiability of weak solutions to parabolic systems with quadratic growth nonlinearities,”Rend. Sem. Mat., to appear. · Zbl 0894.35050
[10] A. A. Arkhipova, ”On global solvability of nondiagonal parabolic systems of variational structure in the case of two spatial variables,”Probl. Mat. Anal.,16 (1997). · Zbl 0953.35059
[11] M. Struwe, ”On the evolution of harmonic mappings of Riemannian surfaces,”Comment. Math. Helvetici,60, 558–581 (1985). · Zbl 0595.58013
[12] A. A. Arkhipova, ”On the regularity of solutions of a boundary-value problem for quasilinear elliptic systems with quadratic nonlinearity,”J. Math. Sci.,80, No.6, 2208–2225 (1996). · Zbl 0866.35024
[13] A. A. Arkhipova, ”On the Neumann problem for nonlinear elliptic systems with quadratic nonlinearity,”St. Petersburg Math. J.,8, No. 5, 1–17 (1997). · Zbl 0969.35032
[14] M. Giaquinta and E. Giusti, ”Partial regularity for the solutions to nonlinear parabolic systems,”Ann. Mat. Pura Appl.,47, 253–266 (1973). · Zbl 0276.35062
[15] M. Giaquinta and E. Giusti, ”Nonlinear elliptic systems with quadratic growth,”Manuscripta Math.,24, 323–349 (1978). · Zbl 0378.35027
[16] M. Giaquinta and G. Modica, ”Local existence for quasilinear parabolic systems under nonlinear boundary conditions,”Ann. Mat. Pura Appl.,149, 41–59 (1987). · Zbl 0655.35049
[17] J. Stara and O. John, ”Some (new) counterexamples of parabolic systems,”Comment. Math. Univ. Carolinae,36, No. 3, 503–510 (1995). · Zbl 0846.35024
[18] A. A. Arkhipova, ”L p-estimates of the gradients of solutions to initial boundary problems for quasilinear parabolic systems,”Probl. Mat. Anal.,13, 5–18, (1992). · Zbl 0847.35069
[19] A. A. Arkhipova, ”On the regularity of the solution of the Neumann problem for quasilinear parabolic systems,”Izv. RAN. Ser. Mat.,45, No. 2, 231–253 (1995). · Zbl 0857.35054
[20] S. Campanato, ”Equazioni paraboliche del secondo ordine e spazi £2.0(, {\(\delta\)}),”Ann. Mat. Pura Appl.,73, No. 4, 55–102 (1966). · Zbl 0144.14101
[21] G. da Prato, ”Spazi ooooo2.0(, {\(\delta\)}) e loro proprietá,”Ann. Mat. Pura Appl.,69, 383–392 (1965). · Zbl 0145.16207
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.